Hail, Rusk
- When
- May 1, 3:10 AM CST
- Where
- Rusk County, Tatum
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.300, -94.517
Hail fell at the Martin Creek Lake State Park.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 1, 3:08 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 408 AM CDT SAT MAY 1 2004 .DISCUSSION... FRONT WILL CONTINUE MARCHING ON THIS MORNING WITH SEVERE WEATHER THREAT CONTINUING AS WELL. PREVIOUS WATCH CONTINUES UNTIL 7AM EXCLUDING THE EXTREME NW COUNTIES WHICH HAVE BEEN CANCELED AS THE LEADING LINE AND MAIN SEVERE THREAT HAS PASSED...ALTHOUGH RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE NW SECTIONS THROUGH THE MORNING. 2ND WATCH WILL GO THROUGH 900 AM...WITH ALL OTHER PARISHES AND COUNTIES INCLUDED EXCEPT EXTREME SE LA PARISHES. FRONT LOOKING TO CONTINUE TO DUMP LARGE AMOUNTS OF RAINFALL AND SO THREAT OF HEAVY RAINFALL EXISTING...WILL GO WITH A FLOOD WATCH FOR TODAY FOR COUNTIES NEAR THE MAIN CONVECTION AND EASTWARD. MAIN SEVERE WEATHER ACTIVITY SO FAR HAS BEEN STRAIGHT LINE WINDS AND SOME MARGINAL HAIL. FRONT SHOULD BE CLEANING UP THROUGH THE AREA THIS EVENING...WITH MOST OF THE RAIN ENDING BY MIDNIGHT...MAYBE A FEW STRAGGLERS ACROSS NE/C LA LATE. AFTER THAT...WILL BE SMOOTH SAILING FOR THE BEGINNING OF THE WEEK...WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT...AND NO POPS THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 50 71 48 / 80 30 0 0 MLU 75 52 70 47 / 80 40 10 0 TXK 68 48 72 48 / 80 20 0 0 TYR 68 47 73 49 / 80 20 0 0 LFK 72 49 73 49 / 80 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH FOR TODAY FOR AR ZONES 60-61-70>73. LA...FLOOD WATCH FOR TODAY ALL N LA ZONES. OK...NONE. TX...FLOOD WATCH FOR TODAY FOR ZONES 125-126-136>138-149>153- 165>167. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE REGION. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE OVER THE SAME AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT ELSEWHERE. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL GARVIN 33.95N 94.94W
04/30/2004 0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL IDABEL 33.90N 94.82W
04/30/2004 0.88 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG 4 SW PITTSBURG 32.96N 95.01W
05/01/2004 CAMP TX LAW ENFORCEMENT
TREES DOWN ACROSS FM 556
0104 AM TSTM WND GST 3 S MOUNT PLEASANT 33.12N 94.98W
05/01/2004 59 MPH TITUS TX AWOS
0155 AM TSTM WND GST NEW BOSTON 33.46N 94.42W
05/01/2004 60 MPH BOWIE TX TRAINED SPOTTER
&&
AWIPSUSRPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1253 AM TSTM WND DMG 4 SW PITTSBURG 32.96N 95.01W
05/01/2004 CAMP TX LAW ENFORCEMENT
TREES DOWN ACROSS FM 556
0104 AM TSTM WND GST 3 S MOUNT PLEASANT 33.12N 94.98W
05/01/2004 59 MPH TITUS TX AWOS
0155 AM TSTM WND GST NEW BOSTON 33.46N 94.42W
05/01/2004 60 MPH BOWIE TX TRAINED SPOTTER
&&
17SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CDT SAT MAY 1 2004 ARZ050-051-059>061-070>072-LAZ001>003-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165-011200- ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-DE SOTO- FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-PANOLA- RED RIVER TX-RUSK-SEVIER-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WOOD- 245 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR CENTRAL AND NORTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE. DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION WEST OF A PRESCOTT TO BRADLEY ARKANSAS...PLAIN DEALING AND OIL CITY LOUISIANA AND MARSHALL...LONGVIEW...AND TUSK TEXAS LINE. STRONG TO SEVERE THUNDERSTORMS WERE ALONG A BAND FROM NEAR ASHDOWN TO TEXARKANA AND FOUKE ARKANSAS...AND FROM NEAR WINONA TO TYLER AND NOONDAY TEXAS. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL LINDALE 32.51N 95.41W
05/01/2004 0.75 INCH SMITH TX LAW ENFORCEMENT
AT INTERSTATE 20
0238 AM HAIL TYLER 32.33N 95.30W
05/01/2004 0.75 INCH SMITH TX AMATEUR RADIO
ALONG THE NORTH LOOP
&&
17The Shreveport radar (KSHV), 66 km away, was scanning. The volume nearest the first event began at 09:12 UTC.
1 hail. Local standard time, as filed.
Hail fell at the Martin Creek Lake State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394481.